Alert archive / Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 28, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 22, 2008, 11:34 PM EDT for 4 counties in Virginia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2008, 11:34 PM EDT (03:34 UTC)
- Expired
- Jun 23, 2008, 4:43 AM EDT
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties City of Martinsville, VA, Franklin County, VA, Henry County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 38 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 230334
FFWRNK
VAC067-089-141-690-230930-
/O.NEW.KRNK.FF.W.0028.080623T0334Z-080623T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1134 PM EDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA
PATRICK COUNTY IN SOUTHWEST VIRGINIA
FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 530 AM EDT.
* AT 1131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
PENHOOK TO FIGSBORO TO CHARITY TO 6 MILES SOUTHEAST OF ARARAT...OR
ALONG A LINE EXTENDING FROM PENHOOK TO SYDNORSVILLE TO WOOLWINE TO
FRANCISCO...MOVING EAST AT 14 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STUART...SNOW CREEK...SAGO...PHILPOTT DAM...CRITZ...SANVILLE...
BASSETT...STANLEYTOWN...PENNS STORE...FIELDALE...SPENCER...
COLLINSVILLE...VILLA HEIGHTS...HORSE PASTURE...MARTINSVILLE CITY...
MARTINSVILLE AIRPORT...CHATMOSS...LEATHERWOOD...MOUNTAIN VALLEY...
RIDGEWAY AND AXTON
RADAR INDICATES RAINFALL OF 2 TO 3 INCHES IN SCATTERED LOCATIONS.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3656 8057 3678 8035 3688 8006 3716 7973
3704 7959 3698 7961 3695 7961 3695 7962
3679 7965 3655 7973
TIME...MOT...LOC 0334Z 267DEG 12KT 3702 7953 3682 7984
3678 8022 3653 8043
$$
JJ3 follow-up statements
000
WGUS71 KRNK 230436
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1231 AM EDT MON JUN 23 2008
VAC067-089-141-690-230930-
/O.CON.KRNK.FF.W.0028.000000T0000Z-080623T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF MARTINSVILLE VA-PATRICK VA-FRANKLIN VA-HENRY VA-
1231 AM EDT MON JUN 23 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR THE
CITY OF MARTINSVILLE...HENRY...SOUTHEASTERN FRANKLIN AND EASTERN
PATRICK COUNTIES...
AT 1230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 18 MILES EAST OF PENHOOK TO SNOW
CREEK...TO BASSETT TO 7 MILES SOUTHWEST OF CRITZ...MOVING EAST AT 14
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STANLEYTOWN...PENNS STORE...SPENCER...FIELDALE...COLLINSVILLE...
FIGSBORO...VILLA HEIGHTS...HORSE PASTURE...MARTINSVILLE CITY...
MARTINSVILLE AIRPORT...CHATMOSS...LEATHERWOOD...RIDGEWAY...MOUNTAIN
VALLEY AND AXTON.
RADAR ESTIMATED RAINFALL OF 2.5 TO 3.0 INCHES WAS WIDESPREAD ACROSS
EASTERN PATRICK COUNTY...NORTHWEST HENRY COUNTY...AND SOUTHEAST
FRANKLIN COUNTY. ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE
BY 130 AM. THIS WILL LIKELY CAUSE FLOODING ALONG SNOW CREEK...CRAB
CREEK...GRASSY FORK...BIG CHESTNUT CREEK...REED CREEK AND LITTLE
REED CREEK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3656 8041 3680 8021 3686 8005 3709 7969
3704 7959 3698 7961 3696 7961 3693 7963
3679 7965 3655 7973
TIME...MOT...LOC 0431Z 267DEG 12KT 3703 7929 3683 7960
3679 7998 3654 8019
$$
JJ000
WGUS71 KRNK 230620
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
216 AM EDT MON JUN 23 2008
VAC067-089-141-690-230930-
/O.CON.KRNK.FF.W.0028.000000T0000Z-080623T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF MARTINSVILLE VA-PATRICK VA-FRANKLIN VA-HENRY VA-
216 AM EDT MON JUN 23 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR THE
CITY OF MARTINSVILLE...HENRY...SOUTHEASTERN FRANKLIN AND EASTERN
PATRICK COUNTIES...
AT 213 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT
HEAVY RAIN HAD MOVED OUT OF THE WARNED AREA. MODERATE SHOWERS MOVING
THROUGH MAY BRING AN ADDITIONAL HALF INCH OF RAIN. HOWEVER...RUNOFF
FROM EARLIER HEAVY RAIN WILL LIKELY CAUSE FLOODING ON CREEK AND
SMALL STREAMS.
THE FOLLOWING CREEKS HAD THE HEAVIEST RAINFALL AND ARE THE MOST
LIKELY TO BE EXPERIENCING FLOODING...REED CREEK...LITTLE REED CREEK
AND DANIEL CREEK IN HENRY COUNTY. ALSO SNOW CREEK...CRAB CREEK...
FINNEYS BRANCH AND GUTHRIE CREEK IN FRANKLIN COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3656 8041 3680 8021 3686 8005 3709 7969
3704 7959 3698 7961 3696 7961 3693 7963
3679 7965 3655 7973
TIME...MOT...LOC 0616Z 153DEG 1KT 3680 7989 3674 8003
3659 8012
$$
JJ000
WGUS71 KRNK 230843
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 AM EDT MON JUN 23 2008
VAC067-089-141-690-230851-
/O.CAN.KRNK.FF.W.0028.000000T0000Z-080623T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF MARTINSVILLE VA-PATRICK VA-FRANKLIN VA-HENRY VA-
441 AM EDT MON JUN 23 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE CITY OF
MARTINSVILLE...HENRY...SOUTHEASTERN FRANKLIN AND EASTERN PATRICK
COUNTIES...
HEAVY RAIN ENDED ACROSS THE WARNED AREA AROUND 100 AM. RADAR
ESTIMATED WIDESPREAD RAINFALL AMOUNTS OF AROUND 3 INCHES...AND ONE
AUTOMATED RAIN GAGE RECORDED OVER 6 INCHES. THERE HAVE BEEN NO
REPORTS OF FLOODING. ANY CREEKS OR SMALL STREAMS THAT CAME OUT OF
THEIR BANKS HAVE LIKELY RECEDED BY NOW...SO THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3656 8041 3680 8021 3686 8005 3709 7969
3704 7959 3698 7961 3696 7961 3693 7963
3679 7965 3655 7973
TIME...MOT...LOC 0841Z 153DEG 1KT 3684 7991 3678 8005
3663 8014
$$
JJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 10:08 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 22, 10:08 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1008 PM EDT SUN JUN 22 2008 .SYNOPSIS... A COLD FRONT JUST ENTERING THE OHIO VALLEY...WILL STOP JUST SHORT OF THE MIDDLE ATLANTIC COAST MONDAY AFTERNOON. A SMALL AREA OF HIGH PRESSURE WILL FINALLY SHOVE THE REMNANTS OF THIS BOUNDARY OFF THE COAST TUESDAY...AND HOLD A WARM FRONT WEST OF THE APPALACHIANS MOUNTAINS LATE WEEK. && .NEAR TERM /THROUGH MONDAY/... HAD ANOTHER QUICK UPDATE TO EXTEND WATCH 594 THRU MIDNIGHT GIVEN CONTINUING COVERAGE OF STRONG/SVR STORMS. HAVE DROPPED SOME COUNTIES TO THE NORTHWEST...SE WV AND THE VA BORDER COUNTIES. I ALSO UPDATED THE WEATHER TO REFLECT COVERAGE FROM THE NEW RIVER VALLEY...NORTHEAST INTO THE SRN SHEN VALLEY. DESPITE BOUNDARY LAYER COOLING...00Z RNK RAOB SHOWS PLENTY OF INTSBAILITY FOR THE BROKEN LINE OF STSTMS TO TAP AS THEY MOVE INTO THE FOOTHILLS AND PIEDMONT. AN APPROACHING WEAK FRONTAL BOUNDARY AND ADDITIONAL S/WV ENERGY LATER THIS AFTERNOON WILL HELP KEEP LAPSE RATES RELATIVELY STEEP...AS WELL AS HELP INCREASE SHEAR A BIT AND BRING IN SOME DRIER AIR ALOFT LATE IN THE DAY. SOME ADDITIONAL COOLING ALOFT IN THE WEST WILL LEAD TO SFC CAPES OF 2000 J/KG OR HIGHER. AS A RESULT...APPEARS THE CHANCES ARE BETTER FOR SOME MORE ORGANIZED CONVECTION AND PROBABLY A FEW MORE SEVERE STORMS COMPARED TO SATURDAY...WITH WIND PERHAPS HIGHEST THREAT. SUSPECT EARLIEST CONVECTION ONCE AGAIN OVER HIGHEST TERRAIN BUT SPREADING EAST AND ALSO MORE ORGANIZED MOVING IN FROM WEST LATE IN THE DAY OR EVENING. JUST WENT WITH MODERATE TO HIGH CHC POPS EVERYWHERE...WITH HIGHEST IN THE WEST LATE. WHILE THERE MAY BE MORE AREAS THAT BY EARLY EVENING HAVE EXPERIENCE CONVECTION COMPARED TO SATURDAY...THE TIMING OF THE SFC BOUNDARY AND STRONGER UPPER LEVEL WAVE IS LIKELY TO ONCE AGAIN KEEP SOME CONVECTION GOING WELL INTO THE OVERNIGHT HOURS. SO HAVE KEPT A SMALL CHC POP UP FOR THE WEST ALL NIGHT...SLIGHT CHC IN THE EAST. AM STICKING VERY CLOSE TO MAV GUIDANCE FOR HIGHS TODAY AND LOWS OVERNIGHT WITH SMALL UPWARD ADJUSTMENTS PER RECENT COOL BIASES FOR HIGHS. HIGHS VERY SIMILAR TO SATURDAY WITH MID TO UPPER 80S EAST AND 70S TO NEAR 80 WEST. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... STILL AWAITING A WEAK BOUNDARY TO CROSS THE CWA ON MONDAY...WITH ENOUGH MOISTURE REMAINING...ALONG WITH COOLER AIR ALOFT...STORMS CAN STILL FIRE...PERHAPS LASTING WELL INTO MONDAY NIGHT NEAR DANVILLE. SOME OF THESE STORMS COULD BE STRONG. LOW PRESSURE STRENGTHENING OFF THE COAST...AND RESULTING DOWNSLOPING WIND ON TUESDAY MAY KEEP IT WARMER THAN GUIDANCE WITH QUICK DEWPOINTS FALLS/MIXING IN THE AFTERNOON ALONG THE BLUE RIDGE AND EAST. NICE AREA OF HIGH PRESSURE RIGHT OVER KLWB/KBLF MAYBE WORTHY OF A FEW DEGREES BELOW GUIDANCE FOR MINS THAT NIGHT. && .LONG TERM /THURSDAY THROUGH SUNDAY/... UPPER PATTERN LOOKS STRIKINGLY SIMILAR TO WHAT IS OCCURRING RIGHT NOW. HEAT CONTINUES OUT WEST WITH UPPER HIGH CENTERED JUST SOUTH OF THE FOUR CORNERS. BY NEXT WEEKEND...ANOTHER SHORTWAVE STRENGTHENS INTO A CLOSED H5 LOW ALONG THE UPPER GREAT LAKES...IN RESPONSE TO AN AMPLIFYING UPPER RIDGE OUT WEST AS ANOTHER GYRE CRANKS JUST SOUTH OF ALASKA. THUS...BEST CHC OF SHOWERS AND THUNDERSTORMS AGAIN LOOKS TO ARRIVE DURING THE WEEKEND. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... SCTD STRONG AND SEVERE THUNDERSTORMS WILL PERSIST ACROSS PARTS OF THE AREA THIS EVENING ASSOCIATED WITH SEVERAL BANDS OF TSRA. WILL CONTINUE TO KEEP MIX OF VCTS AND TEMPO TSRA MENTION UNTIL A COUPLE HOURS AFTER LOSS OF HEATING. OTRW MAINTAINING VFR OUTSIDE OF STORMS EARLY THIS EVENING WITH BRIEF MVFR/IFR DURING THEIR PASSAGE. MORE MVFR FOG TO DEVELOP MOST LOCATIONS AND LIKELY IFR AT LWB/DAN...AND PERHAPS LYH/BLF. STILL A CONTINUED CHANCE OF SCATTERED CONVECTION MONDAY AFTERNOON ESPCLY OVER THE EAST AS COLD POOL ALOFT PUSHES ACROSS THE MOUNTAINS. OTRW WILL INCLUDE A CB MENTION MOST AREAS WITH VFR/MVFR CIGS IN THE AFTERNOON. NOTICEABLE CLEARING WILL OCCUR TUE AND WED AS HIGH PRESSURE BUILDS IN ACROSS OUR SOUTH. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM NEAR TERM...JH/JJ SHORT TERM...KM/SK LONG TERM...KM AVIATION...JH/JS/SK
Hazardous weather outlook, Jun 22, 7:57 PM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 757 PM EDT SUN JUN 22 2008 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-240000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 757 PM EDT SUN JUN 22 2008 ...SEVERE THUNDERSTORM WATCH 594 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 22, 8:47 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
847 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL BLACKSBURG 37.23N 80.42W
06/22/2008 M1.25 INCH MONTGOMERY VA NWS EMPLOYEE
PINE RIDGE DRIVE
0838 PM HAIL 1 N BLACKSBURG 37.25N 80.42W
06/22/2008 M1.00 INCH MONTGOMERY VA NWS EMPLOYEE
&&
DOCLocal storm report, Jun 22, 9:04 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
904 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 6 W NEW CASTLE 37.50N 80.23W
06/22/2008 M0.75 INCH CRAIG VA PUBLIC
0852 PM HAIL 5 NE BLACKSBURG 37.28N 80.35W
06/22/2008 M1.00 INCH MONTGOMERY VA NWS EMPLOYEE
AT IRONTO
&&
DOCLocal storm report, Jun 22, 9:27 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
927 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL SHAWSVILLE 37.17N 80.27W
06/22/2008 M0.88 INCH MONTGOMERY VA PUBLIC
&&
DOCLocal storm report, Jun 22, 9:37 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
937 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM HAIL ELLISTON 37.22N 80.23W
06/22/2008 M1.00 INCH MONTGOMERY VA PUBLIC
&&
DOCLocal storm report, Jun 22, 10:59 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1059 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HAIL 5 SE MONETA 37.13N 79.57W
06/22/2008 M0.88 INCH BEDFORD VA PUBLIC
&&
DOCLocal storm report, Jun 22, 11:15 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1115 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM TSTM WND DMG 4 NE BOONES MILL 37.16N 79.90W
06/22/2008 FRANKLIN VA LAW ENFORCEMENT
TREE DOWN ON BOONES MILL ROAD 1 MILE WEST OF ROUTE 116
&&
JJACKSONThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:10 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig | 65 min |
| Jun 22, 8:26 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Floyd, Giles, Montgomery, Roanoke, City of Salem | 64 min |
| Jun 22, 8:48 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 57 min |
| Jun 22, 8:52 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig | 53 min |
| Jun 22, 9:03 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 53 min |
| Jun 22, 9:14 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Floyd, Franklin, Montgomery, Roanoke and 2 more | 61 min |
| Jun 22, 9:24 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Floyd, Montgomery, Pulaski, Wythe, City of Radford | 52 min |
| Jun 22, 9:50 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 55 min |
| Jun 22, 10:08 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Patrick | 67 min |
| Jun 22, 10:17 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 58 min |
| Jun 22, 10:37 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 53 min |
| Jun 22, 10:39 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick | 53 min |
| Jun 22, 11:09 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Halifax, Henry, Patrick and 2 more | 66 min |
| Jun 23, 12:43 AM EDT | Flash Flood Warning | RNK | Pittsylvania | 4 hr |
Nearby
Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.